Discussions By Condition: I cannot get a diagnosis.

HELP! Extreme back pain, joint pain, and slurred speech

Posted In: I cannot get a diagnosis. 3 Replies
  • Posted By: Anonymous
  • January 8, 2007
  • 08:28 PM

I just got off the phone with a good college friend of mine. She was in so much pain she was almost unable to speak. She has suffered from chronic back pain for the last twelve years. She is now 50 year's old.

When she was 38, she had to have a hysterectomy due to extreme endometriosis. After surgery, her back pain began. She has since had back surgery to repair two prolapsed discs. This did not help her back pain go away - it is still there, constant and debilitating. She has now developed pain in her knees and in the joints in her hands. Additionally, she has become markedly depressed (currently taking Welbutrin and Leptopril).

I noticed that her speech was slow, deliberate, and somewhat slurred, and she had trouble remembering certain words.

No one seems to have an answer for her as to why she is in so much pain and how to treat it. Please let me know if anyone has any ideas as to what this could be. Thank you.

Reply Flag this Discussion

3 Replies:

  • I just got off the phone with a good college friend of mine. She was in so much pain she was almost unable to speak. She has suffered from chronic back pain for the last twelve years. She is now 50 year's old.When she was 38, she had to have a hysterectomy due to extreme endometriosis. After surgery, her back pain began. She has since had back surgery to repair two prolapsed discs. This did not help her back pain go away - it is still there, constant and debilitating. She has now developed pain in her knees and in the joints in her hands. Additionally, she has become markedly depressed (currently taking Welbutrin and Leptopril). I noticed that her speech was slow, deliberate, and somewhat slurred, and she had trouble remembering certain words. No one seems to have an answer for her as to why she is in so much pain and how to treat it. Please let me know if anyone has any ideas as to what this could be. Thank you.Dear Friend~Well, as I am sure you know, removing a womans reproductive organs can have many debilitating effects...as can synthetic medications.Here's my advice- RESEARCH- there are many books and websites which will cover the many problems associated with removal of the reproductive organs. Next- make sure your friend is : seeing her doctor regularly; eating whole, (and hopefully organic), foods; drinking lots of water; staying away from sweets, processed foods, alcohol, and caffiene- pop/ coffee. Make sure she is maintaining a good weight, getting plenty of sleep, and stays-even mildly- active. Stretching alone can alleviate a lot of symptoms. Also, does she see a chiropractor, accupuncturist, or massage or physical therapist? You may want to ask her, and, if she doesn't, see if she is open to going to one. Do you know if your friend has had her thyroid or pituitary gland checked recently? It sounds as if she has nervous system problems or perhaps circulatory system problems. Is her environment a positive and healthy one- she needs to make sure there is peace to be found in her life, and hopefully she lives in a safe and toxic- free home. It also sounds as though she may have arthritis- has she been tested for this? What about a recent bone-density test?Lastly, she my want to take some NATURAL, (NOT synthetic) glucosamine. I have a wonderful chiropractor, whom I have seen since I was about 22, (I am 37 now). He practices non-manipulative chiropractic care- reflexology to put things in their proper place- and he is a nutritionalist/ naturalist. (He promoted the Atkins diet YEARS before it became 'popular'). It is through him that I get all my vitamins. The name of the company that manufactures the vitamins is Standard Process. You are welcome to visit their website if you want to. I have taken many of their products, with absolutly no side effects. Many people experience upset stomach, etc with synthetic vitamins & drugs. I am a firm believer in not putting toxins into your body, as they rob your body what they need; rather than replenish. I hope all becomes better with your friend- please reply to this, and let me know if I have helped you and her in anyway. God bless you!
    Anonymous 42789 Replies
    • January 9, 2007
    • 04:33 AM
    • 0
    Flag this Response
  • Thank you so much for the helpful advice. Unfortunately, I found out that my friend became addicted to pain pills and went through rehab. Unfortunately, she is starting to take the pills again. She seems like a TOTALLY different person. Can pain pills cause severe personality changes? She would break out into tears and then start talking about something totally off the current subject. She said that everyone hates her and everyone is mean to her. This is definitely NOT the person I knew. I am heartbroken that this has happened to her. She says that she can't handle talking to me because I remind her of when she was free of pain and happy. I feel like the person I knew has died. Is there anything that can be done for her?
    Anonymous 42789 Replies
    • January 11, 2007
    • 06:56 PM
    • 0
    Flag this Response
  • Thank you so much for the helpful advice. Unfortunately, I found out that my friend became addicted to pain pills and went through rehab. Unfortunately, she is starting to take the pills again. She seems like a TOTALLY different person. Can pain pills cause severe personality changes? She would break out into tears and then start talking about something totally off the current subject. She said that everyone hates her and everyone is mean to her. This is definitely NOT the person I knew. I am heartbroken that this has happened to her. She says that she can't handle talking to me because I remind her of when she was free of pain and happy. I feel like the person I knew has died. Is there anything that can be done for her?Well regarding the pain pills, yes. My wife had some pretty bad pain when she got absesses etc from a tooth implant. The stuff the doc gave her made her look like she was completely bombed out including slurred speech. The latter would be pshycological can't advise
    Anonymous 42789 Replies
    • September 18, 2010
    • 01:12 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.